IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Public Debt and J.S. Mill’s Conjecture: A Note

Classical economists mainly Smith, Ricardo and J.S. Mill abhorred public debts because of their interference with capital accumulation. J.S. Mill in particular argued that a rising public debt leads to higher interest rates and falling real wages, a combination which may be consistent with a mildly increasing trend in the profit rate.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://aphrodite.uom.gr/econwp/pdf/dp032012.pdf
Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (Theodore Panagiotidis)


Download Restriction: no

Paper provided by Department of Economics, University of Macedonia in its series Discussion Paper Series with number 2012_03.

as
in new window

Length:
Date of creation: Feb 2012
Date of revision: Feb 2012
Handle: RePEc:mcd:mcddps:2012_03
Contact details of provider: Web page: http://www.uom.gr/index.php?tmima=3

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Barro, Robert J, 1989. "The Ricardian Approach to Budget Deficits," Journal of Economic Perspectives, American Economic Association, vol. 3(2), pages 37-54, Spring.
  2. Carmen M. Reinhart & Kenneth S. Rogoff, 2011. "From Financial Crash to Debt Crisis," American Economic Review, American Economic Association, vol. 101(5), pages 1676-1706, August.
  3. Barro, Robert J., 1974. "Are Government Bonds Net Wealth?," Scholarly Articles 3451399, Harvard University Department of Economics.
  4. Buchanan, James M, 1976. "Barro on the Ricardian Equivalence Theorem," Journal of Political Economy, University of Chicago Press, vol. 84(2), pages 337-42, April.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:mcd:mcddps:2012_03. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Theodore Panagiotidis)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.